Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 75, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Nov 24, 2021, 2:47 AM CST. It took effect at Nov 24, 2021, 6:00 AM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 2:47 AM CST (08:47 UTC)
- In effect from
- Nov 24, 2021, 6:00 AM CST
- Expired
- Nov 25, 2021, 2:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
093 WHUS74 KCRP 240847 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 247 AM CST Wed Nov 24 2021 GMZ250-255-270-275-241800- /O.NEW.KCRP.SC.Y.0075.211124T1200Z-211125T0800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 247 AM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 AM CST THURSDAY... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Matagorda Ship Channel out to 60 NM. * WHEN...From 6 AM this morning to 2 AM CST Thursday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
2 follow-up statements
258 WHUS74 KCRP 241600 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 1000 AM CST Wed Nov 24 2021 GMZ250-255-270-275-250800- /O.CON.KCRP.SC.Y.0075.000000T0000Z-211125T0800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1000 AM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST THURSDAY... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 2 AM CST Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
790 WHUS74 KCRP 250822 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 222 AM CST Thu Nov 25 2021 GMZ250-255-270-275-250930- /O.EXP.KCRP.SC.Y.0075.000000T0000Z-211125T0800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 222 AM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Southeast winds from 15 to 20 knots with seas from 5 to 6 feet will continue through the early morning hours. Mariners in small craft should exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 11:05 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 23, 11:05 PM CST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1105 PM CST Tue Nov 23 2021 .AVIATION... /06Z TAFs/ Moisture will continue to increase through the night with TEMPO MVFR CIGs from ALI-CRP-VCT possible through 16Z WED. Will expect predominant MVFR CIGs from LRD-COT around 12Z WED that should persist through at least 19Z WED before lifting to VFR. Southeast wind 5-10KT through the night will increase after 16Z WED to around 15-20KT with gusts up to 25KT possible. A return of MVFR CIGs are expected across the coastal plains toward the end of the TAF period. && PREV DISCUSSION... /Issued 303 PM CST Tue Nov 23 2021/ SHORT TERM (Tonight through Wednesday Night)... Early this afternoon, surface ridging was draped along the Texas coast this afternoon and remains set to depart the region tonight ahead of moist return flow. A wealth of cumulus already over the gulf should continue creeping W-NW toward the coast this evening, before consolidating into stratus later tonight. Another zone of stratus should emerge over the Rio Grande Valley late tonight within a 30 knot LLJ, before this jet translates into the Brush Country b sunrise accompanied by more low clouds. Even with dewpoints rising into the mid/upper 60s tomorrow afternoon on breezy SE winds, low clouds are progged to thin and mix out at times by peak heating thanks to milder trajectories. Enough cirrus should still make for mostly cloudy skies, yet highs tomorrow look to easily top out several degrees above our daily norms of the mid 70s. By Wednesday evening, PWATs continue to gain momentum and grow from an already impressive 1.2-1.4" area wide to as great as 1.8" along the Coastal Plains. Unfortunately, soundings point to a stubborn inversion around just above 800mb that should keep most of this untapped for rain before midnight, but thereafter this layer diminishes as a minor shortwave trough swings across in healthy SW flow. The main PWAT axis after midnight is east of HWY 281, so the highest PoPs remain focused here. Opted to keep rain chances below likelies for now as both the HREF probability matched means and TTU- WRF are pretty lackluster with pre-frontal QPF through 12z on Thanksgiving. LONG TERM (Thursday through Tuesday)... A wet Thanksgiving continues to look likely for South Texas. A longwave trough will travel across the Midwest, pushing a cold front southward through the region beginning around noon on Thanksgiving over the northern counties, making it through inland portions and over the offshore waters by the evening. Ahead and along the front, moisture will be pooling, increasing PWATs to near or above the record max for this day (1.5-2.0"). Significant moisture along with low-level convergence and lift support aloft in the form of vorticity and divergence, will allow for numerous showers and thunderstorms; especially in the afternoon. An extremely moist atmosphere with a skinny CAPE profile ranging from 500 to 1000 J/kg will allow for the potential of localized heavy rain. Many guidances indicate the front to be rather progressive, with locations vulnerable to most convective rain for a 3-6 hour time window. Transitioning to stratiform rain behind the front beyond this window. Storm Total QPF from Wednesday night through Thursday night ranges from near 0.25" over the Rio Grande Plains to 1.5" over the Coastal Bend and Victoria Crossroads. Rain chances will decrease following the front Thursday night, with a brief break in rain chances Friday through Friday night before a cut-off low over Baja California shoots a series of shortwaves over South Texas. This low will shear off as it moves into West Texas by Saturday night. Moisture will continue to linger as southwest flow aloft advects moisture from the Pacific, allowing for isolated to scattered showers Saturday through Sunday, with greatest chances moving west to east through the period. As of now, greatest energy aloft will be positioned to our north. There is some model discrepancy regarding a reinforcing surge of high pressure or weak cold front coming through early next week. The GFS keeps the boundary to our north over the Hill Country, whereas the ECMWF pushes the boundary through South Texas Sunday night. In either case, flow aloft shifts more northwesterly and therefore drier air reduces PWATs to near normal. Therefore, PoPs will diminish to silent Sunday night through Monday. Early morning highs in the mid to upper 70s on Thursday will cool significantly through the rest of the period as upper level clouds cover majority of the sky. Highs in the low 60s on Friday, will range from the low to mid 60s on Saturday, gradually warming into the lower 70s by Monday as sky cover diminishes. Although skies will be mostly cloudy through Saturday night, these will be mostly cirrus clouds, allowing for some cooling at night. Lows will range from the mid 40s to lower 50s Thursday night and Friday night, slightly increasing to range from the upper 40s to mid 50s through Monday night. MARINE... Moderate onshore flow develops tonight and continues through Wednesday evening, with periods of moderate to strong flow at times mainly over the waters. Isolated to scattered showers should develop late Wednesday night as very rich moisture arrives ahead of a cold front. Winds will weaken Thursday morning ahead of this front, then shift to the north by late Thursday afternoon as the cold front pushes off the coast. The north winds will become strong as early as late Thursday afternoon and continue through early Friday afternoon in wake of the front. Therefore, SCA conditions are expected to develop by Thursday evening and persist through early Friday afternoon, with conditions improving west to east. Moderate northeasterly winds Friday night will become weak Saturday. Showers and thunderstorms will become numerous Thursday and Thursday night with the cold the front. Lingering isolated to scattered showers expected Friday morning, mainly over the offshore waters. Scattered showers return Saturday due to a mid- level disturbance and continue through Sunday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 63 80 68 78 50 / 0 10 40 90 30 Victoria 59 79 64 73 46 / 0 10 50 90 10 Laredo 61 83 68 79 53 / 0 10 10 80 20 Alice 60 82 65 78 48 / 0 10 30 90 30 Rockport 65 80 67 75 51 / 0 10 50 90 40 Cotulla 57 83 66 75 49 / 0 10 20 70 10 Kingsville 61 81 66 79 49 / 0 10 30 90 40 Navy Corpus 67 78 70 76 54 / 10 10 40 100 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, Nov 23, 3:06 PM CST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 306 PM CST Tue Nov 23 2021 TXZ229>234-239>247-342>347-442-443-447-242115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 306 PM CST Tue Nov 23 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms will be possible Thursday. Heavy rainfall will be possible over the Coastal Plains Thursday. GMZ230-235-250-255-270-275-242115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 306 PM CST Tue Nov 23 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous showers and thunderstorms will be possible Thursday through Thursday night. Small Craft Advisory conditions are possible Wednesday and Wednesday night. Additional Small Craft Advisory conditions are expected behind a cold front as early as late Thursday afternoon, continuing through Friday afternoon.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.